MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA117901A
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.Device was returned and is currently under evaluation.
 
Event or Problem Description
The following was reported to gore: during patient follow-up, imaging showed two previously implanted devices (unknown manufacturer) existing in the hypogastric artery had disconnected.A gore® viabahn® vbx balloon expandable endoprosthesis was used to bridge the disconnected devices.At the beginning of the procedure, it was difficult to advance the 7fr destination sheath beyond the subclavian artery.After the 7fr sheath was inserted, the vbx device was advanced over a 65cm wire from a brachial artery access.Resistance was felt as vbx device was advanced due to the patient's tortuous anatomy and the existing devices.The vbx device reached the target area and was deployed fine.Resistance was felt again as the delivery catheter was pulled back through the sheath.It was reported the catheter was stretched and it snapped as it was pulled out of the sheath.The second piece of the catheter was sticking out of the sheath.The physician pulled the catheter out with no further issues.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
H6 -code 213: the engineering evaluation state the returned device had been deployed.The cover material beyond the stent is compliant on both ends.The y-hub was separated from the delivery catheter.The device also displayed necking at 3.5-6 cm and 7-13 cm, as well as clamp marks at 57.5, 61, 68, 73, 91, and 126 cm from the proximal end of the delivery system.Based on the device examinations performed, no manufacturing anomalies were identified to which the event could be definitively attributed.
 
Additional Manufacturer Narrative
B5: update for event description (from reported 7fr 8fr sheath).
 
Event or Problem Description
An update was received that states an 8 fr terumo introducer sheath was used instead of a 7fr destination sheath.
 
Additional Manufacturer Narrative
H6 - conclusion code was updated to 50, due to patient's tortuous anatomy leading to malfunction.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8834439
Report Number2017233-2019-00578
Device Sequence Number16897064
Product Code NIO
UDI-Device Identifier00733132637751
UDI-Public00733132637751
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Catalogue NumberBXA117901A
Device Lot Number20477719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date07/27/2019
Supplement Report FDA Received Date08/07/2019
10/15/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1